Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 25, 2019, 1:52 AM CDT for Gregg County, Harrison County, Upshur County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2019, 1:52 AM CDT (06:52 UTC)
- Expired
- Mar 25, 2019, 2:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Gregg County, TX, Harrison County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 2:25 AM CDT | HAIL 1 | 3 Wsw Nesbitt, TX | QUARTER SIZE HAIL FELL IN NESBITT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
780
WFUS54 KSHV 250652
TORSHV
TXC183-203-459-250715-
/O.NEW.KSHV.TO.W.0008.190325T0652Z-190325T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
152 AM CDT Mon Mar 25 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Harrison County in northeastern Texas...
East central Upshur County in northeastern Texas...
Northeastern Gregg County in northeastern Texas...
* Until 215 AM CDT.
* At 151 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Gilmer, moving southeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Diana around 200 AM CDT.
Harleton around 215 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Nesbitt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3272 9493 3280 9490 3265 9436 3252 9456
TIME...MOT...LOC 0651Z 295DEG 33KT 3273 9486
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
091 follow-up statement
739
WWUS54 KSHV 250713
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
213 AM CDT Mon Mar 25 2019
TXC183-203-459-250721-
/O.EXP.KSHV.TO.W.0008.000000T0000Z-190325T0715Z/
Harrison TX-Upshur TX-Gregg TX-
213 AM CDT Mon Mar 25 2019
...THE TORNADO WARNING FOR NORTHWESTERN HARRISON...EAST CENTRAL
UPSHUR AND NORTHEASTERN GREGG COUNTIES WILL EXPIRE AT 215 AM CDT...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the Tornado
Warning will be allowed to expire. However, large hail up to the
size of quarters and gusty winds up to 70 mph are still possible
with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Harrison, Upshur, and Gregg Counties.
LAT...LON 3272 9493 3280 9490 3265 9436 3252 9456
TIME...MOT...LOC 0711Z 295DEG 40KT 3261 9466
$$
09What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 25, 12:15 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 25, 12:15 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1215 AM CDT Mon Mar 25 2019 .UPDATE... After coordinating with SPC and WFO FWD, have elected to extend SVR Watch #33 for several more counties in E TX until 09Z, while also dropping the watch for McCurtain County OK and the Nrn counties in SW AR, as the severe threat (while not zero), is considerably lower than farther S. However, a marginal severe threat remains across E TX where MLCapes of up to 1000 J/kg remain, although the short term progs suggest that instability will continue to gradually diminish overnight as the parent shortwave over Srn OK/N TX shifts E into Srn AR/N LA late, where the more stable air remains. Large hail will remain the primary threat, with damaging winds a secondary threat. Did not make any other changes to the ongoing forecast. 15 && .SHORT TERM.../Tonight/ The sct convection that did affect portions of McCurtain County OK earlier this evening have diminished/remained just N of this area and the adjacent counties in SW AR, as the convection has outran the greater axis of instability along the cold front, which extends from near FSM, to just S of MLC, AQR, SW to the Nrn and Wrn sections of the DFW Metroplex, to near SEP. However, additional sct convection has recently redeveloped near and just ahead of the front over portions of N TX, in the area of better instability where MLCapes near or slightly better than 1000 J/kg exist ahead of a shortwave trough noted over Srn OK and N TX. The short term progs have done a poor job with the handling of the ongoing convection, with the latest 00Z NAM much drier/less bullish with convection development through the remainder of the evening (especially near and N of DFW), but does suggest convection building ESE into more of E TX/extreme Nrn LA after 06Z. The latest run of the HRRR has initialized too far E with the ongoing convection and also does not take into account the convection N of DFW, but does suggest clusters of convection which should track SE across E TX into N LA overnight. Although some instability will persist overnight with additional low level moistening, the short term progs suggest that overall CAPE will continue to slowly diminish overnight, but with 500-800+ J/kg remaining over portions of E TX before the shortwave shifts E into slightly more stable air farther E into Scntrl AR/Ncntrl LA. Although an isolated severe threat may persist beyond the 05Z SVR Watch #33 expiration, did remove SVR mention after midnight, and did lower pops to likely across much of E TX/SW AR/N LA. But in the meantime, did add Smith and Gregg Counties in E TX to the existing SVR Watch #33 to account for extrapolation of the isolated severe warned supercell now entering Western Wood County. Also made very minor adjustments to the min temp forecast, with this convection diminishing from NW to SE late as H850-700 winds veer more WNW late. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 750 PM CDT Sun Mar 24 2019/ AVIATION... For the ArkLaTex terminals. No major changes to going TAFs with as KTXK only tempo group this cycle. All other sites will see this line of TS move from N to S from 06-12Z. Large hail and some wind will be wide spread until dawn. Fropa 12-18Z with SKC looming terminals becoming NW 10-20KT all day Monday./24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 49 67 / 70 60 0 0 MLU 61 77 49 66 / 70 60 0 0 DEQ 52 68 44 67 / 70 10 0 0 TXK 57 71 46 65 / 70 10 0 0 ELD 58 74 46 66 / 70 30 0 0 TYR 60 74 47 69 / 60 60 0 0 GGG 60 75 48 68 / 60 60 0 0 LFK 64 80 49 71 / 30 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Mar 24, 1:28 PM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 128 PM CDT Sun Mar 24 2019 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-251830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola- 128 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... The threat of strong to severe thunderstorms will increase later this evening and overnight through early Monday morning as a cold front advances across the region. The highest risk area for severe weather will be north of a line from near Tyler, Texas eastward to Shreveport and Farmerville, Louisiana. The primary threats will be damaging wind gusts and large hail possibly up to golf ball size. Although the overall tornado risk is low, an isolated tornado or two cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A couple of severe storms will still be possible through sunrise Monday morning, but the overall risk for severe weather should be diminishing. Damaging winds and large hail will be the primary threats. Thunderstorms will likely persist along and south of Interstate 20 until a cold front completely exits the area Monday afternoon. Scattered thunderstorms will return by late Thursday through Saturday as a series of upper level disturbances move across the region. Thunderstorm chances will be much higher, including the potential for more severe weather, as the front moves across the Four State Region during the day on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight through early Monday morning. LAZ010-011-017>022-TXZ152-153-165>167-251830- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Nacogdoches-Shelby-Angelina-San Augustine- 128 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Strong to marginally severe thunderstorms will be possible tonight into early Monday morning as a cold front moves across the region. Damaging winds and large hail will be the primary threats. An isolated tornado cannot be completely ruled out, but the overall risk for tornadoes is very low. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A couple of severe storms will still be possbile through sunrise Monday morning, but the overall risk for severe weather should be diminishing. Damaging winds and large hail will be the primary threats. Thunderstorms will likely persist south of Interstate 20 until a cold front completely exits the area Monday afternoon. Scattered thunderstorms will return by late Thursday through Saturday as a series of upper level disturbances move across the region. Thunderstorm chances will be much higher, including the potential for more severe weather, as the front moves across the Four State Region during the day on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight through early Monday morning. 19
In the hours before
Local storm report, Mar 25, 1:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 AM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL BROKEN BOW 34.03N 94.74W
03/25/2019 E1.25 INCH MCCURTAIN OK PUBLIC
1/2 DOLLAR SIZE HAIL IN BROKEN BOW PHOTO VIA
SOCIAL MEDIA.
&&
25Local storm report, Mar 25, 1:35 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 AM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 10 SE WINNSBORO 32.86N 95.16W
03/25/2019 E1.75 INCH WOOD TX BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED IN PERRYVILLE.
&&
15Local storm report, Mar 25, 1:40 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 AM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM HAIL WINNSBORO 32.96N 95.29W
03/25/2019 E2.00 INCH WOOD TX STORM CHASER
GOLF BALL TO HEN EGG SIZE HAIL IN CITY
LIMITS OF WINNSBORO.
&&
25Local storm report, Mar 25, 1:47 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 AM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL WINNSBORO 32.96N 95.29W
03/25/2019 E1.00 INCH WOOD TX PUBLIC
SOCIAL MEDIA REPORT.
&&
25Local storm report, Mar 25, 1:49 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 AM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM HAIL BROKEN BOW 34.03N 94.74W
03/25/2019 E1.25 INCH MCCURTAIN OK PUBLIC
PHOTO SENT IN SOCIAL MEDIA.
&&
25Special weather statement, Mar 25, 1:51 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
151 AM CDT Mon Mar 25 2019
ARZ051-060-061-250745-
Howard AR-Hempstead AR-Nevada AR-
151 AM CDT Mon Mar 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD...
SOUTHEASTERN HOWARD AND NEVADA COUNTIES UNTIL 245 AM CDT...
At 150 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hope, Nashville, Prescott, Emmet, Blevins, Perrytown, Rosston,
Tollette, Washington, Willisville, Bodcaw, Bluff City, McCaskill,
Ozan, Cale, Oakhaven, Sutton, Waterloo, Boughton and Mount Moriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3385 9329 3384 9329 3384 9326 3383 9326
3383 9323 3382 9320 3380 9318 3381 9316
3381 9313 3379 9313 3378 9310 3372 9310
3347 9326 3383 9391 3399 9382
TIME...MOT...LOC 0650Z 297DEG 37KT 3386 9379
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 58 min |
| Mar 24, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 31 min |
| Mar 24, 11:21 PM CDT | Special Weather Statement | SHV | Wood | 39 min |
| Mar 25, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 65 min |
| Mar 25, 12:47 AM CDT | Tornado Warning | SHV | Franklin, Wood | 43 min |
| Mar 25, 12:53 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 37 min |
| Mar 25, 1:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur, Wood | 63 min |
| Mar 25, 1:32 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 43 min |
| Mar 25, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 59 min |
| Mar 25, 2:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith, Upshur and 1 more | 63 min |
| Mar 25, 2:45 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 60 min |
| Mar 25, 2:52 AM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Upshur, Wood | 3 hr |
| Mar 25, 3:48 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Rusk | 42 min |
| Mar 25, 4:35 AM CDT | Special Weather Statement | SHV | Nacogdoches, San Augustine, Shelby | 55 min |
| Mar 25, 5:41 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 49 min |
| Mar 25, 11:02 AM CDT | Special Weather Statement | SHV | Sabine | 43 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.